A 25-year-old female asked:
Can 10 days of doxycycline use cause dark spots on lips? how do i get rid of them?doxycycline treatment is finished. wait for them to go away?
1 doctor answer • 1 doctor weighed in
Infectious Disease 53 years experience
Possibly...: Doxycycline can cause photosensitivity, i.e. more prone to sunburn and other effects of sunlight. If you are prone to get freckles, which often darken in sunlight, that might be the problem here -- i.e. freckles more prominent as a result of doxycycline. This is only a guess. If that's it, the spots should lighten soon. If they do not, see a doctor, preferably a dermatologist.
1.3k viewsAnswered >2 years ago
Last updated May 2, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.